Pulmonary hypertension with dasatinib and other tyrosine kinase inhibitors

Dasatinib and other tyrosine kinase inhibitors are commonly utilized in the management of chronic myelogenous leukemia. Pulmonary hypertension is an important adverse event associated with dasatinib. Mechanisms for pulmonary hypertension include pulmonary endothelial injury, apoptosis, and increased susceptibility to other triggers for pulmonary hypertension. The diagnosis is suspected based on symptoms, suggested by echocardiographic findings, and confirmed with right heart catheterization. Management includes discontinuation of dasatinib and initiation of pulmonary vasodilators. Persistent pulmonary hypertension is present in up to one third of patients after cessation of dasatinib. Other tyrosine kinase inhibitors, including bosutinib, lapatinib, and ponatinib have also been implicated in pulmonary hypertension in small series, although evidence for causation is less robust. A high index of suspicion, continued vigilance for pulmonary hypertension with long-term use, and early therapy are important in optimizing outcomes in this population.

Read the full article online

Topics

Right Ventricle: Structure, Function and Dysfunction
Vasoreactivity: Vasoconstriction and Vasodilatation

Authors

Ashraf El-Dabh, Deepak Acharya

Published in:

Pulmonary Circulation Vol 9: No 3 cover image

September 2019

Pulmonary Circulation Vol 9: No 3

View this journal

Our research platform is the world.

Through worldwide collaboration, we can begin to answer the question of a global disease.

Join the PVRI
standard-example-image.jpg